Pharmacology/drugs becoming toxic??
Hello Doctor: My mother age 73 was diagnosed 9 months ago with stage 4 chronic kidney disease. Recently she began devolping visual hallucinations of flower type objects which appear briefly in her vision. She is undergoing neuroligic testing however one route that had not recieved much attention was could one of the drugs she takes be the culprit of the halluciantions, as she has decresased kidney function, of these drugs she takes, is any worth mentioning to her physcians to consider as a cause? The meds she takes are Toprol, Lipitor, Norvasc, Navane, Timolol (eye drops) and Sodium Bicarbinate tablets.
Lipitor Oral - Chronic Renal Failure Lipitor Oral should be used with extreme caution in Renal Disease. Since Chronic Renal Failure is a more specific form of Renal Disease, the same precaution may apply.
Sodium Bicarbonate Oral - Chronic Renal Failure Sodium Bicarbonate Oral should be used with extreme caution in Renal Disease. Since Chronic Renal Failure is a more specific form of Renal Disease, the same precaution may apply.
These are the only CRF (Chronic Renal Failure) related precautions are above. Source Facts and Comparisons a profession level drug indexing and facts database.
That being said - the ONLY doctor who will KNOW (to the best of the available people) what needs to be done with her medications will be her NEPHROLOGIST. He deals specifically and full time with renal disease and the care of patients that have it.
My father was a renal failure patient - who eventually had two transplants over a 30 year period - the nephrologist REGULARLY made adjustments or outright changes to medications provided by other doctors.
Seek out your nephrologist and corner him and get some answers :)
Finally - your mother is getting older - if there is no medication related issue causing the hallucinations you may want to consult with a neurologist for potential organic causes.
Hope that helps!